MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 11/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: not applicable, lens remains implanted.(b)(4).Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specifications.A search in complaint system revealed no similar complaints were received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
In a clinical research study case, at 1-month post-operative visit, the subject reported of being very bothered by halos and starbursts and having a lot of difficulty with night driving.The best-corrected visual acuity (bcva) for both eyes were reported to be 20/20.It was indicated that the procedure was completed successfully.There were no patient complication and/or related injury reported.On (b)(6) 2020, the patient returned for the 6-month postop visit and reported of being very bothered by halos and starbursts.The patient indicated they do not like to drive at night with the halos so bright, that it is hard to tell exactly what traffic is coming or where it is coming from and that the bright rays make it difficult to drive safely in night traffic.The surgeon determined that the visual symptoms are related to refractive error and not the pre-surgery issues.The lens remains implanted in the patient's eye with no intervention planned.No additional information was provided.Pre-op visual acuity: uncorrected distance visual acuity (ucdva): 20/70 right eye (od), 20/70 left eye(os).Best corrective visual acuity (bcva): 20/25 right eye (od), 20/20 left eye(os).6-month visual acuity: uncorrected distance visual acuity (ucdva): 20/20 right eye (od), 20/25 left eye(os).Best corrective visual acuity (bcva): 20/20 right eye (od), 20/20 left eye (os).The patient had bilateral lenses implanted.This report is for the patient's left eye (os).A separate report will be filed for the patient's right eye (od).
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10212279
Report Number9614546-2020-00239
Device Sequence Number14021495
Product Code POE
UDI-Device Identifier05050474605244
UDI-Public(01)05050474605244(17)230127
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Date Report Sent to FDA01/01/2005